PDA

View Full Version : TAKING PROPRANALOL?????



linjane
17-06-05, 07:19
Hi Everyone,

I would just like to know your thoughts about taking prop. Over the last couple of weeks my symptoms of missing/fluttering/ectopic heartbeats have been back quite strongly again and as usual, they scare me. As some of you know, my doc prescribed me 40mg of prop the other week but I hadn't taken any.

Anyway, on Wednesday, I'd had enough and decided to give them a go and since taking them I had one fluttering sensation yesterday, but nothing else. I have read the literature that comes with them, but does anyone know, I these really will work for my symptoms and totally get rid of these horrible things and also are there any long term effects if I decide to keep taking them?

Nothing else has really worked up till now. The chinese stuff seemed to take the edge off the anxiety for a bit but at 17 a week, its expensive and doesn't really do the trick so I think I'm stuck with conventional meds.

Be really grateful of everyones thoughts.

Thanks,
Linda.xxx

bigbaz2005
17-06-05, 09:58
Hi Linda

I have been taking 40mg 3 times a day for a couple of weeks now. I take them partly for anxiety, partly as I have mild hypertension.

They have completely controlled my heartbeat. I no longer get palpatations, and the sensation of missed beats has pretty much gone, its happened maybe once. They havent helped my dizziness as such, but but when i get a dizzy spell, it no longer becomes a full on panic attack.

The downsides are minor and they are:-
Lightheadness if i get up too quick
Fitness, I used to be quite fit, but that has got a little worse since I have taken them as it stops my heart beating fast so get tired quicker when exercising
Mild stomach upsets, but not bad and certainly doesnt affect my life.

Before I started taking these I hardly left the house, now I am seriously considering going back to work. They havent cured me, but have been a great help. Right now dont know if I could manage without them

Bazza

linjane
17-06-05, 10:17
Hi Bazza,
thanks for that.

Did you used to get the missed beats a lot before you took them? I have been having them for three years and they terrify me, so I'm hoping that the prop will help to stop them. I am constantly worried that there is something wrong with my heart, even though I seem quite healthy otherwise. Touch wood, I have never had any chest pain or anything, but the anxiety about my heart is always there.

Be interested to know what you think.
take care,
Linda.x

bigbaz2005
18-06-05, 10:35
i didnt get them often lin, maybe 2 or 3 times a week, usually in the evening when sat at home watching the telly.

The thing is that ectopics are perfectly normal, most people get them and put them down to indigestion, heartburn etc. If you dont have any chest pain is highly unlikely you have a heart problem. Even if you did have chest pain, 9 times out of 10 its not cardiac related.

Also other things can cause the 'fluttering' feeling in you chest which feel like ectopics(missed or extra beats) but arent, a spasm of the wind pipe for instance

If i was you I'd would take the propranolol. If you are only taking it when you feel you need it, then if you do have any nasty side effects you can stop. THe only problem with stopping taking them occurs when like me you take them the same time every day, then yuo need to be weaned off.

I would say dont expect a miracle cure, but they certainly take the edge off my symptoms, and I can cope with them now, whereas before I would have been straight to A&E every time I felt bad

Hope this helps
Bazza

mikeg
29-06-06, 11:29
<b id="quote">quote:</b id="quote"><table border="0" id="quote"><tr id="quote"><td class="quote" id="quote">i didnt get them often lin, maybe 2 or 3 times a week, usually in the evening when sat at home watching the telly.

The thing is that ectopics are perfectly normal, most people get them and put them down to indigestion, heartburn etc. If you dont have any chest pain is highly unlikely you have a heart problem. Even if you did have chest pain, 9 times out of 10 its not cardiac related.

Also other things can cause the 'fluttering' feeling in you chest which feel like ectopics(missed or extra beats) but arent, a spasm of the wind pipe for instance

If i was you I'd would take the propranolol. If you are only taking it when you feel you need it, then if you do have any nasty side effects you can stop. THe only problem with stopping taking them occurs when like me you take them the same time every day, then yuo need to be weaned off.

I would say dont expect a miracle cure, but they certainly take the edge off my symptoms, and I can cope with them now, whereas before I would have been straight to A&E every time I felt bad

Hope this helps
Bazza

<div align="right">Originally posted by bigbaz2005 - 18 June 2005 : 10:35:40</div id="right">
</td id="quote"></tr id="quote"></table id="quote"><div align="left"></div id="left">

Mike Gower

mikeg
29-06-06, 11:31
<b id="quote">quote:</b id="quote"><table border="0" id="quote"><tr id="quote"><td class="quote" id="quote">i didnt get them often lin, maybe 2 or 3 times a week, usually in the evening when sat at home watching the telly.

The thing is that ectopics are perfectly normal, most people get them and put them down to indigestion, heartburn etc. If you dont have any chest pain is highly unlikely you have a heart problem. Even if you did have chest pain, 9 times out of 10 its not cardiac related.

Also other things can cause the 'fluttering' feeling in you chest which feel like ectopics(missed or extra beats) but arent, a spasm of the wind pipe for instance

If i was you I'd would take the propranolol. If you are only taking it when you feel you need it, then if you do have any nasty side effects you can stop. THe only problem with stopping taking them occurs when like me you take them the same time every day, then yuo need to be weaned off.

I would say dont expect a miracle cure, but they certainly take the edge off my symptoms, and I can cope with them now, whereas before I would have been straight to A&E every time I felt bad

Hope this helps
Bazza

<div align="right">Originally posted by bigbaz2005 - 18 June 2005 : 10:35:40</div id="right">
</td id="quote"></tr id="quote"></table id="quote"><div align="left"></div id="left">

Mike Gower

mikeg
29-06-06, 11:32
<b id="quote">quote:</b id="quote"><table border="0" id="quote"><tr id="quote"><td class="quote" id="quote">i didnt get them often lin, maybe 2 or 3 times a week, usually in the evening when sat at home watching the telly.

The thing is that ectopics are perfectly normal, most people get them and put them down to indigestion, heartburn etc. If you dont have any chest pain is highly unlikely you have a heart problem. Even if you did have chest pain, 9 times out of 10 its not cardiac related.

Also other things can cause the 'fluttering' feeling in you chest which feel like ectopics(missed or extra beats) but arent, a spasm of the wind pipe for instance

If i was you I'd would take the propranolol. If you are only taking it when you feel you need it, then if you do have any nasty side effects you can stop. THe only problem with stopping taking them occurs when like me you take them the same time every day, then yuo need to be weaned off.

I would say dont expect a miracle cure, but they certainly take the edge off my symptoms, and I can cope with them now, whereas before I would have been straight to A&E every time I felt bad

Hope this helps
Bazza

<div align="right">Originally posted by bigbaz2005 - 18 June 2005 : 10:35:40</div id="right">
</td id="quote"></tr id="quote"></table id="quote"><div align="left"></div id="left">

Mike Gower

mikeg
29-06-06, 11:57
Hi lin. Sorry about the first two replies. I couldn't ge the hang of it. Senior moment perhaps!!.

I've been taking prop for about ten years to control palps and hypertention and it does help although not perfectly. I do still have days when I get stressed or something when I have palps again but I don;t like increasing the dose as the side effect with me become worse. The side effects I have are light headedness and slow heartbeat which is almost as unpleasant as the palps. I think you need to try them and see how you react to them. 40mgs is quite small dose and should not cause you problems.... according to my doc anyway.

Hope yo uget on OK...

Mikeg

Mike Gower

rosekay
29-06-06, 14:03
I've just stopped taking prop as I didn't find it was stopping the ectopics. I can't remember the dose I was on, but the doc seemed happy with it. It made the beats sort of less forceful, but still got them a few times a day. Since stopping, they haven't been worse, so I'm glad I'm not taking them now. Of course, they may well get bad again, then I'll be back on the tabs like a shot! I hear hawthorn berry tea/tablets are good for helping with palpitations etc, anyone know about it? My bp is always low, so I'm not sure if the hawthorn berry would be suitable - anyone tried it?
Rosekay